A Caltech Library Service

Fermionic Quantum Computation

Bravyi, Sergey B. and Kitaev, Alexei Yu. (2002) Fermionic Quantum Computation. Annals of Physics, 298 (1). pp. 210-226. ISSN 0003-4916. doi:10.1006/aphy.2002.6254.

PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


We define a model of quantum computation with local fermionic modes (LFMs)—sites which can be either empty or occupied by a fermion. With the standard correspondence between the Foch space of m LFMs and the Hilbert space of m qubits, simulation of one fermionic gate takes O(m) qubit gates and vice versa. We show that using different encodings, the simulation cost can be reduced to O(log m) and a constant, respectively. Nearest neighbors fermionic gates on a graph of bounded degree can be simulated at a constant cost. A universal set of fermionic gates is found. We also study computation with Majorana fermions which are basically halves of LFMs. Some connection to qubit quantum codes is made.

Item Type:Article
Related URLs:
URLURL TypeDescription DOIArticle Paper
Additional Information:© 2002 Elsevier Science. Received March 6, 2002. Available online 11 June 2002.
Issue or Number:1
Record Number:CaltechAUTHORS:20111007-111528069
Persistent URL:
Official Citation:Sergey B. Bravyi, Alexei Yu. Kitaev, Fermionic Quantum Computation, Annals of Physics, Volume 298, Issue 1, 25 May 2002, Pages 210-226, ISSN 0003-4916, 10.1006/aphy.2002.6254.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:27125
Deposited By: Tony Diaz
Deposited On:07 Oct 2011 22:53
Last Modified:09 Nov 2021 16:46

Repository Staff Only: item control page